Oklahoma, 2003Tornadoes and Hail in Oklahoma, March 17, 2003
March 17, 2003 · NWS OUN · 73 events in 22 counties and zones
Several severe thunderstorms developed over western Oklahoma during the afternoon of the 17th and tracked slowly eastward during the evening, before dissipating over central portions of Oklahoma. Four tornadoes accompanied the severe weather outbreak, with two of them resulting in F1 damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 73
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several severe thunderstorms developed over western Oklahoma during the afternoon of the 17th and tracked slowly eastward during the evening, before dissipating over central portions of Oklahoma. Four tornadoes accompanied the severe weather outbreak, with two of them resulting in F1 damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 17, 11:05 AM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 17, 11:05 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1105 AM CST MON MAR 17 2003
HIGH BASED SCATTERED SHWRS AND ISOLATED TSTMS WILL CONTINUE OVER
WESTERN AND CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS DURING THE
AFTERNOON. MEANWHILE... DRYLINE WILL BECOME BETTER DEFINED LATER
THIS AFTERNOON NEAR THE OKLAHOMA-TEXAS PANANDLE BORDER. SHOULD SEE
TSTMS ALSO DEVELOP ALONG THE DRYLINE BY LATE AFTERNOON AND SPREAD
EAST INTO THE FA. QUITE A BIT OF MID LEVEL CLOUD COVER CONTINUES
OVER MUCH OF THE AREA... WHICH MAY KEEP HOLDS TEMPS A BIT LOWER IN
THE SOUTHWEST. WILL ALSO MAKE SOME ADJUSTMENTS TO TIMING AND
COVERAGE OF PCPN IN THE GRIDS FOR THIS AFTERNOON.
FCSTID = 32
-----------------------------------------
430 AM CST MON MAR 17 2003
THUNDERSTORMS HAVE DEVELOPED THIS MORNING ACROSS WESTERN SECTIONS OF
THE AREA AND CONTINUE TO MOVE NORTHEAST. THUNDERSTORMS ARE EXPECTED
TO REDEVELOP LATE THIS MORNING OR THIS AFTERNOON ALONG THE DRYLINE
THE WILL MOVE INTO WESTERN PART OF AREA AND FIRST VORT MAX
APPROACHES. THERE IS ENOUGH INSTABILITY WILL BE AVAILABLE FOR A FEW
SEVERE STORMS BUT WILL NOT MENTION SEVERE IN THE ZONES AT THIS
TIME. MODELS WANT TO PUSH DRYLINE PRETTY FAR EAST OVERNIGHT DESPITE
IT BEING NIGHTTIME AND WITH AREA BETWEEN VORT MAXES... SO HAVE WENT
WITH DRYLINE FARTHER WEST FROM WEST CENTRAL OKLAHOMA INTO WESTERN
NORTH TEXAS. DRYLINE SHOULD PUSH FARTHER EAST AGAIN TUESDAY AS MAIN
UPPER LOW APPROACHES AREA. WILL MAINTAIN POPS UNTIL UPPER SYSTEM
FINALLY MOVES OUT OF THE AREA THURSDAY.
.26.
OKC 76 56 69 46 / 60 60 30 30
HBR 78 49 68 42 / 40 20 10 20
SPS 80 54 72 46 / 40 20 10 20
GAG 75 44 61 38 / 40 30 20 30
PNC 74 55 66 45 / 50 60 40 40
DUA 77 59 73 50 / 40 60 60 40
.OUN...
OK...NONE.
TX...NONE.
Hazardous weather outlook, Mar 17, 12:00 PM CST, 1 hour 45 minutes before
OKZ004>048-050>052-TXZ083>090-172200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST MON MAR 17 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. THE PRIMARY SEVERE
WEATHER RISK WILL BE LARGE HAIL AND STRONG WINDS.
LOCATION...
THE SLIGHT RISK AREA COVERS ALL OF NORTHERN...WESTERN...CENTRAL...
AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. THE MOST ORGANIZED
ACTIVITY WILL PRIMARILY AFFECT AREAS EAST OF A LINE EXTENDING FROM
CHEYENNE...TO VERNON AND ARCHER CITY TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM MID
AFTERNOON THROUGH EARLY TUESDAY MORNING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON THROUGH
EARLY TUESDAY MORNING.
DISCUSSION...
SCATTERED HIGH BASED SHOWERS AND ISOLATED SMALL THUNDERSTORMS WILL
CONTINUE TO MOVE ACROSS PORTIONS OF WESTERN AND CENTRAL OKLAHOMA
DURING THE AFTERNOON. MEANWHILE... THUNDERSTORMS WILL BE INCREASING
IN STRENGTH THIS AFTERNOON ACROSS OKLAHOMA AND WESTERN NORTH TEXAS
AS AN UPPER LEVEL STORM MOVES INTO WEST TEXAS. THE STRONGEST STORMS
ARE EXPECTED TO INITIALLY BE IN SOUTHWEST AND SOUTH CENTRAL OKLAHOMA
AND PORTIONS OF WESTERN NORTH TEXAS... IN THE VICINITY OF A
DEVELOPING DRYLINE. THIS WILL ALSO BE AN AREA WITH HIGHER
INSTABILITIES. THE DRYLINE IS EXPECTED TO SURGE INTO SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS BY LATE AFTERNOON. ELSEWHERE...
EXTENSIVE CLOUD COVER HAS RESULTED A SOMEWHAT MORE STABLE AIRMASS AT
LOW LEVELS OVER OVER CENTRAL AND NORTHERN OKLAHOMA. HOWEVER... SOUTH
WINDS WILL BEGIN TO PULL MORE UNSTABLE AIR NORTH INTO THIS AREA
DURING THE AFTERNOON. THE GREATEST THREAT OF STRONG STORMS IS
EXPECTED TO SHIFT INTO CENTRAL AND SOUTHEAST OKLAHOMA DURING THE
OVERNIGHT HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY MAR 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG WINDS...LOW HUMIDITIES...AND WARM TEMPERATURES WILL LEAD TO A
HIGH TO EXTREME FIRE DANGER FOR PORTIONS OF EXTREME SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON. AS A DRYLINE MOVES
EAST OUT OF THE AREA...HIGH TO EXTREME FIRE DANGER CONDITIONS ARE
LIKELY. PLEASE REFER TO THE LATEST VERSION OF OUR FIRE WEATHER
PRODUCTS FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
STRONG TO SEVERE THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON
TUESDAY...MAINLY OVER EASTERN SECTIONS OF OKLAHOMA. BEYOND
TUESDAY...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AS A
LARGE...SLOW MOVING STORM SYSTEM CONTINUES TO AFFECT THE SOUTHERN
PLAINS.
OTHER HAZARDOUS WEATHER...
AN EXTREME FIRE DANGER IS EXPECTED ON TUESDAY ACROSS WESTERN AND
CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS AS THE MENTIONED DRYLINE
SURGES FURTHER EAST.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY MORNING.
CJSEvent by event
68 hail, 4 tornado, 1 thunderstorm wind. Local standard time, as filed.
Hail, Garvin
- When
- March 17, 1:45 PM CST
- Where
- Garvin County, 4 mi NW of Elmore City
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.650, -97.433
Hail, Roger Mills
- When
- March 17, 1:58 PM CST
- Where
- Roger Mills County, 5 mi N of Sweetwater
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.483, -99.917
Hail, Kiowa
- When
- March 17, 2:00 PM CST
- Where
- Kiowa County, 8 mi S of Lone Wolf
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.867, -99.250
Hail, Roger Mills
- When
- March 17, 2:15 PM CST
- Where
- Roger Mills County, 2 mi N of Dempsey
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.433, -97.617
Hail, Pottawatomie
- When
- March 17, 2:25 PM CST
- Where
- Pottawatomie County, Wanette
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.950, -97.033
Hail, Kiowa
- When
- March 17, 2:35 PM CST
- Where
- Kiowa County, Hobart
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.783, -98.017
Hail, Kiowa
- When
- March 17, 2:50 PM CST
- Where
- Kiowa County, Hobart
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.183, -98.583
Hail, Garfield
- When
- March 17, 2:54 PM CST
- Where
- Garfield County, Drummond
- Measured
- 0.88 in hail
- Reported by
- STORM CHASER
- Coordinates
- 34.517, -97.967
Tornado, Kiowa
- When
- March 17, 2:57 PM CST to 3:03 PM CST
- Where
- Kiowa County, 4 mi ESE of Hobart
- Rating
- F1
- Path length
- 1.5 mi
- Path width
- 100 yd
- Property damage
- $50,000
- Reported by
- STORM CHASER
- Coordinates
- 35.033, -98.667
The tornado started about four miles east-southeast of Hobart and tracked northeastward. About midway through the path, a home received F1 damage when a large part of its roof was removed and blown to the south. The house appeared to be small but was well built with brick. Two barns just east of the house were also destroyed. About 12 power poles were blown down in this area as well. In the area around the tornado, a broad area of minor wind damage occurred to small structures.
Hail, Stephens
- When
- March 17, 3:00 PM CST
- Where
- Stephens County, 2 mi NW of Alma
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.433, -99.400
Hail, Grady
- When
- March 17, 3:00 PM CST
- Where
- Grady County, 4 mi W of Rush Spgs
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.117, -98.867
Tornado, Kiowa
- When
- March 17, 3:05 PM CST to 3:17 PM CST
- Where
- Kiowa County, 5 mi E of Hobart
- Rating
- F1
- Path length
- 3 mi
- Path width
- 300 yd
- Property damage
- $20,000
- Reported by
- STORM CHASER
- Coordinates
- 35.550, -99.817
This tornado developed about five miles east of Hobart. The tornado first tracked northeastward for 1.5 miles before making a turn to the northwest for another 1.5 miles. After the tornado turned northwestward, it appeared to reach its peak intensity, which is where several small oil storage tanks were rolled or lifted and carried for a considerable distance. A few power poles were blown down as well. In the area around the tornado, a broad area of minor wind damage occurred to small structures.
Hail, Cotton
- When
- March 17, 3:15 PM CST
- Where
- Cotton County, Devol
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.267, -98.450
Tornado, Kiowa
- When
- March 17, 3:17 PM CST
- Where
- Kiowa County, 7 mi SE of Mountain View
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- STORM CHASER
- Coordinates
- 35.017, -99.100
This brief tornado was captured on video and resulted in no damage.
Hail, Lincoln
- When
- March 17, 3:20 PM CST
- Where
- Lincoln County, Carney
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.300, -98.483
Hail, Woodward
- When
- March 17, 3:24 PM CST
- Where
- Woodward County, Woodward
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.267, -98.333
Hail, Washita
- When
- March 17, 3:30 PM CST
- Where
- Washita County, 3 mi S of Lake Vly
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.617, -97.383
Hail, Garvin
- When
- March 17, 3:45 PM CST
- Where
- Garvin County, Elmore City
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.983, -96.767
Hail, Cotton
- When
- March 17, 3:47 PM CST
- Where
- Cotton County, Cookietown
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.050, -96.900
Hail, Payne
- When
- March 17, 3:49 PM CST
- Where
- Payne County, 2 mi N of Ripley
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.350, -98.217
Hail, Cotton
- When
- March 17, 3:58 PM CST
- Where
- Cotton County, 6 mi W of Temple
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.817, -97.017
Thunderstorm Wind, Payne
- When
- March 17, 3:59 PM CST
- Where
- Payne County, Cushing
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.400, -98.233
Hail, Cleveland
- When
- March 17, 4:15 PM CST
- Where
- Cleveland County, Lexington
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.267, -97.117
Hail, Cotton
- When
- March 17, 4:23 PM CST
- Where
- Cotton County, 5 mi E of Walters
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.317, -98.433
Hail, Caddo
- When
- March 17, 4:25 PM CST
- Where
- Caddo County, 4 mi E of Eakly
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.400, -98.267
Hail, Cotton
- When
- March 17, 4:35 PM CST
- Where
- Cotton County, Temple
- Measured
- 1.75 in hail
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 34.883, -98.233
Hail, Cotton
- When
- March 17, 4:37 PM CST
- Where
- Cotton County, 5 mi NE of Walters
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.367, -98.067
Hail, Canadian
- When
- March 17, 4:44 PM CST
- Where
- Canadian County, 2 mi NW of Scott
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.267, -98.233
Hail, Caddo
- When
- March 17, 4:45 PM CST
- Where
- Caddo County, 6 mi W of Binger
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.300, -98.033
Hail, Stephens
- When
- March 17, 4:45 PM CST
- Where
- Stephens County, 2 mi E of Corum
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.417, -98.033
Hail, Stephens
- When
- March 17, 5:10 PM CST
- Where
- Stephens County, Empire City
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.733, -97.967
Hail, Stephens
- When
- March 17, 5:22 PM CST
- Where
- Stephens County, 1 mi W of Duncan
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.533, -98.117
Hail, Caddo
- When
- March 17, 5:25 PM CST
- Where
- Caddo County, 2 mi W of Cyril
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.617, -98.400
Hail, Kingfisher
- When
- March 17, 5:30 PM CST
- Where
- Kingfisher County, Okarche
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.250, -96.933
Hail, Canadian
- When
- March 17, 5:35 PM CST
- Where
- Canadian County, 5 mi S of Calumet
- Measured
- 1.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 34.517, -97.950
Hail, Comanche
- When
- March 17, 5:35 PM CST
- Where
- Comanche County, Lawton
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.900, -98.317
Hail, Pottawatomie
- When
- March 17, 5:39 PM CST
- Where
- Pottawatomie County, Tecumseh
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.617, -98.283
Hail, Stephens
- When
- March 17, 5:40 PM CST
- Where
- Stephens County, Duncan
- Measured
- 2.25 in hail
- Reported by
- STORM CHASER
- Coordinates
- 34.583, -98.183
Hail, Blaine
- When
- March 17, 5:50 PM CST
- Where
- Blaine County, 2 mi N of Geary
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.750, -98.050
Hail, Comanche
- When
- March 17, 5:50 PM CST
- Where
- Comanche County, 7 mi E of Lawton
- Measured
- 1.25 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.850, -98.083
Tornado, Comanche
- When
- March 17, 6:03 PM CST
- Where
- Comanche County, Pumpkin Center
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- STORM CHASER
- Coordinates
- 35.017, -99.100
This was a very brief and narrow tornado that resulted in no damage.
Hail, Comanche
- When
- March 17, 6:12 PM CST
- Where
- Comanche County, 2 mi E of Pumpkin Center
- Measured
- 2 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.583, -99.567
Hail, Kingfisher
- When
- March 17, 6:13 PM CST
- Where
- Kingfisher County, 8 mi W of Kingfisher
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.617, -98.167
Hail, Kingfisher
- When
- March 17, 6:20 PM CST
- Where
- Kingfisher County, 9 mi SW of Kingfisher
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.650, -98.133
Hail, Stephens
- When
- March 17, 6:28 PM CST
- Where
- Stephens County, 10 mi W of Marlow
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.850, -97.933
Hail, Comanche
- When
- March 17, 6:28 PM CST
- Where
- Comanche County, 4 mi NE of Pumpkin Center
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.750, -97.900
Hail, Woodward
- When
- March 17, 6:29 PM CST
- Where
- Woodward County, Ft Supply
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.650, -98.017
Hail, Cleveland
- When
- March 17, 6:30 PM CST
- Where
- Cleveland County, Norman
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.567, -97.183
Hail was reported near Classen and 12th Avenue SE.
Hail, Stephens
- When
- March 17, 6:33 PM CST
- Where
- Stephens County, 4 mi W of Marlow
- Measured
- 1.25 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.483, -97.533
Hail, Kingfisher
- When
- March 17, 6:46 PM CST
- Where
- Kingfisher County, Kingfisher
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.767, -97.783
Hail, Grady
- When
- March 17, 7:01 PM CST
- Where
- Grady County, 4 mi SE of Rush Spgs
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.483, -97.167
Hail, Grady
- When
- March 17, 7:18 PM CST
- Where
- Grady County, 5 mi NW of Cox City
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.833, -97.633
Hail, Oklahoma
- When
- March 17, 7:21 PM CST
- Where
- Oklahoma County, Harrah
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.067, -97.817
Hail, Oklahoma
- When
- March 17, 7:26 PM CST
- Where
- Oklahoma County, Oklahoma City
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.217, -97.450
Hail was reported near Luther and Wilshire.
Hail, Kingfisher
- When
- March 17, 7:30 PM CST
- Where
- Kingfisher County, 8 mi NE of Dover
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.867, -97.617
Hail, Garvin
- When
- March 17, 7:40 PM CST
- Where
- Garvin County, 1 mi W of Lindsay
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.967, -97.433
Hail, Garvin
- When
- March 17, 7:41 PM CST
- Where
- Garvin County, 2 mi W of Lindsay
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.667, -97.100
Hail, Lincoln
- When
- March 17, 7:42 PM CST
- Where
- Lincoln County, 8 mi NW of Midway
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.900, -97.533
Hail was reported near Memorial and County Line Road.
Hail, Lincoln
- When
- March 17, 7:56 PM CST
- Where
- Lincoln County, 2 mi SW of Wellston
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 36.150, -97.567
Hail, McClain
- When
- March 17, 8:00 PM CST
- Where
- McClain County, 8 mi SSW of Criner
- Measured
- 0.88 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 34.833, -97.617
Hail, McClain
- When
- March 17, 8:04 PM CST
- Where
- McClain County, Payne
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.750, -97.117
Hail, Logan
- When
- March 17, 8:10 PM CST
- Where
- Logan County, 3 mi E of Marshall
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.817, -97.017
Hail, Lincoln
- When
- March 17, 8:10 PM CST
- Where
- Lincoln County, Fallis
- Measured
- 0.88 in hail
- Reported by
- STORM CHASER
- Coordinates
- 35.017, -97.367
Hail, Lincoln
- When
- March 17, 8:24 PM CST
- Where
- Lincoln County, Carney
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 36.183, -97.517
Hail, McClain
- When
- March 17, 8:30 PM CST
- Where
- McClain County, 5 mi SW of Purcell
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.250, -97.450
Hail, McClain
- When
- March 17, 8:34 PM CST
- Where
- McClain County, Purcell
- Measured
- 1.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 35.017, -97.333
Hail, Garfield
- When
- March 17, 8:35 PM CST
- Where
- Garfield County, 7 mi S of Hayward
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.133, -97.300
Hail, Noble
- When
- March 17, 8:40 PM CST
- Where
- Noble County, 2 mi S of Lucien
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.233, -96.933
Hail, Cleveland
- When
- March 17, 9:03 PM CST
- Where
- Cleveland County, Maguire
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.467, -97.167
Hail, Payne
- When
- March 17, 9:33 PM CST
- Where
- Payne County, Glencoe
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.267, -97.117
Hail, Pottawatomie
- When
- March 17, 9:33 PM CST
- Where
- Pottawatomie County, Pink
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.000, -99.033
Hail, Noble
- When
- March 17, 9:39 PM CST
- Where
- Noble County, Red Rock
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.017, -99.017
Hail, Pottawatomie
- When
- March 17, 9:40 PM CST
- Where
- Pottawatomie County, Pink
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.583, -98.217
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Colorado, March 17 to 19, 20032 injured · $93 million · 12 events
- Flood in New York, March 17 to 18, 2003$450,000 · 1 event
- Flooding in North Dakota, March 17 to 26, 2003$300,000 · 7 events
- Blizzard in Wyoming, March 17 to 19, 2003$100,000 · 8 events
- Flash Flood in Montana, March 17 to 18, 2003$115,000 · 1 event
- Winter Storm in Colorado, March 17 to 20, 200332 events
- Hail and Damaging Winds in Kansas, March 17, 20031 in hail · 28 events
- Damaging Wind in Florida, March 17, 2003$25,000 · 80 kt wind · 1 event
- Damaging Winds in Georgia, March 17, 2003$17,000 · 50 kt wind · 3 events
- Winter Storm in North Dakota, March 17 to 18, 200313 events
- Winter Storm in Wyoming, March 17 to 19, 200311 events
- Damaging Wind in Florida, March 17, 2003$15,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344391, 5344393, 5344392, 5345328, 5344394, 5345329, 5345330, 5345424, 5345904, 5345407, 5345408, 5344456, 5345409, 5344458, 5345416, 5345410, 5345411, 5345414, 5345412, 5345415, 5345413, 5345417, 5345898, 5345418, 5345419, 5345425, 5345420, 5345422, 5345421, 5345423, 5345426, 5345427, 5345428, 5345429, 5345430, 5345431, 5345432, 5345433, 5345434, 5345435, and more.